Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 97, NWS Omaha, NE

May 4, 2012Stanton County, Wayne County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 4, 2012, 10:42 PM CDT for Stanton County, Wayne County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 10:42 PM CDT (03:42 UTC)
Expired
May 4, 2012, 11:18 PM CDT
In force
36 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:00 PM CDTSevere Thunderstorm WatchSPC9 hr
May 4, 5:52 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2635 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WUUS53 KOAX 050342
SVROAX

NEC167-179-050430-
/O.NEW.KOAX.SV.W.0097.120505T0342Z-120505T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1042 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STANTON COUNTY IN NORTHEAST NEBRASKA...
  SOUTHWESTERN WAYNE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR 
  SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
  LOCATED NEAR HOSKINS...OR 10 MILES NORTHEAST OF NORFOLK...AND 
  MOVING SOUTHEAST AT 25 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  WINSIDE...PILGER AND HOSKINS. 

THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 87 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4210 9702 4199 9702 4191 9716 4210 9737
      4212 9737 4223 9722
TIME...MOT...LOC 0338Z 317DEG 21KT 4213 9727 
WIND...HAIL 60MPH 1.25IN

$$

MILLER
3 follow-up statements
967 
WWUS53 KOAX 050356
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1056 PM CDT FRI MAY 4 2012

NEC167-179-050430-
/O.CON.KOAX.SV.W.0097.000000T0000Z-120505T0430Z/
WAYNE NE-STANTON NE-
1056 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM 
CDT FOR SOUTHWESTERN WAYNE AND STANTON COUNTIES...

AT 1053 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOSKINS...OR 10 
MILES NORTHEAST OF NORFOLK...MOVING SOUTHEAST AT 10 MPH. 

LOCATIONS IMPACTED INCLUDE...
WINSIDE...PILGER AND HOSKINS. 

THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 87 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. 
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE OFFICE IN OMAHA.

&&

LAT...LON 4210 9702 4199 9702 4191 9716 4210 9737
      4212 9737 4223 9722
TIME...MOT...LOC 0353Z 308DEG 9KT 4213 9726 
WIND...HAIL 60MPH 1.00IN

$$

MILLER
852 
WWUS53 KOAX 050404
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1104 PM CDT FRI MAY 4 2012

NEC167-179-050430-
/O.CON.KOAX.SV.W.0097.000000T0000Z-120505T0430Z/
WAYNE NE-STANTON NE-
1104 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM 
CDT FOR EXTREME SOUTHWESTERN WAYNE AND STANTON COUNTIES...

AT 1102 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
STORM WAS LOCATED NEAR WINSIDE...OR 12 MILES EAST OF NORFOLK...
MOVING SOUTHEAST AT 25 MPH. THE THREAT FOR LARGE HAIL WITH THIS 
STORM HAS DECREASED BUT DAMAGING WINDS MAY OCCUR AS IT DISIPATES.

LOCATIONS IMPACTED INCLUDE...
PILGER AND HOSKINS. 

THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 87 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4210 9702 4199 9702 4191 9716 4210 9737
      4212 9737 4220 9723
TIME...MOT...LOC 0402Z 308DEG 22KT 4210 9720 
WIND...HAIL 60MPH <.75IN

$$

MILLER
379 
WWUS53 KOAX 050418
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1118 PM CDT FRI MAY 4 2012

NEC167-179-050440-
/O.CAN.KOAX.SV.W.0097.000000T0000Z-120505T0430Z/
WAYNE NE-STANTON NE-
1118 PM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN WAYNE 
AND STANTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY 
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE OMAHA. IT APPEARS THAT LARGE HAIL OCCURRED WITH THIS STORM
EARLIER TO THE NORTHWEST AND NORTH OF HOSKINS.

LAT...LON 4210 9702 4199 9702 4191 9716 4210 9737
      4212 9737 4220 9723
TIME...MOT...LOC 0417Z 317DEG 21KT 4210 9720 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:46 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 4, 6:46 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
646 PM CDT FRI MAY 4 2012

.AVIATION...00Z TAFS FOR KOFK...KOMA AND KLNK.

ACTIVE WEATHER EXPECTED FOR FIRST COUPLE HOURS AT KOMA AND KLNK.
HEAVY RAIN...VARIABLE STRONG WINDS IN ADDITION TO HAIL ARE
POSSIBLE THROUGH AT LEAST 03Z FOR KOMA AND KLNK AS SCATTERED
THUNDERSTORMS SINK SOUTHEAST THIS EVENING. AFTER THESE PASS...IFR
TO PERIODS OF LIFR CONDITIONS ARE POSSIBLE AS LOW CLOUDS AND FOG
DEVELOP SIMILAR TO LAST NIGHT DUE TO AMPLE LOW LEVEL MOISTURE IN
THE ATMOSPHERE.

KERN

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT FRI MAY 4 2012/

DISCUSSION...
FORECAST CONCERNS ARE MAINLY CONVECTION CHANCES/STRENGTH THROUGH
SUNDAY.

FOR TONIGHT...EXTREMELY UNSTABLE CONDITIONS PREVAILED
SOUTH OF AFTERNOON CONVECTION WITH MLCAPE 2000-3500 J/KG WITH
LITTLE CIN OVER MUCH OF THE FORECAST AREA PER 19Z SPC MESO PAGE.
ISOLATED SEVERE CONVECTION WHICH DEVELOPED ON NRN EDGE OF HIGHER
INSTABILITY PUSHED OUTFLOW FARTHER S INTO NERN NEBRASKA WHICH
MAKES EVOLUTION OF CONVECTION SOMEWHAT QUESTIONABLE. SOME SHORTER
TERM MODELS...I.E. 12Z 4KM WRF DID NOT PICK UP ON AFTERNOON
CONVECTION IN NERN NEBR BUT BROUGHT ADDITIONAL DEVELOPMENT SWD
INTO THAT AREA AFTER 00Z WITH 12Z GFS/NAM DOING SO LIKEWISE.
MEANWHILE SOME STABILIZATION BEHIND CURRENT CONVECTION COULD
CREATE A LULL IN ACTIVITY FOR A WHILE THIS EVENING. HOWEVER...FEEL
NET EFFECT COULD BE WITH LOW LEVEL JET FOCUSED ON OUTFLOW AND RICH
MOISTURE IN PLACE...H85 12Z DWPTS PER U.A AT +15 DEG
C....CONTINUED REGENERATION AND AREAS OF HEAVY RAIN COULD COEXIST
WITH SEVERE THREAT NE ZONES THIS EVENING. BOTH WILL BE INCLUDED IN
GRIDS. ALTHOUGH CHANCES OF CONVECTION APPEAR MUCH LESS FARTHER
SE...HIGH INSTABILITY AND LITTLE/NO CIN COULD LEAD TO DEVELOPMENT
S OF WATCH AREA...ALBEIT CHANCES WHERE CU FIELD HAS LEFT...OVER
THE FAR S...APPEAR PRETTY SMALL UNLESS SOME ACTIVITY WOULD SHIFT
INTO THAT REGION LATE TONIGHT. OTHERWISE...MENTIONED FOG AND
INCREASED SKY GRIDS AGAIN LATE TONIGHT/SATURDAY MORNING WITH HIGH
DWPTS STILL IN PLACE.

FOR SATURDAY/SATURDAY NIGHT...GFS/ECMWF HOLD OFF WITH QPF
GENERATION UNTIL BASICALLY AFTER 00Z FOR FORECAST AREA. HOWEVER...
POTENTIAL OUTFLOW BOUNDARIES AND EVEN HIGHER AMOUNTS OF
MOISTURE/INSTABILITY COULD ALLOW FOR DEVELOPMENT IN AFTERNOON AND
RAISED POPS NW ZONES. OUTFLOW/LINGERING CLOUDS WILL HAVE TO BE
MONITORED BUT SPOTTY UPPER 80S/90 DEGREE READINGS THROUGH 20Z
TODAY COULD EASILY BE REPEATED SATURDAY...ESPECIALLY IF LOW CLOUDS
WOULD FAIL TO BE AS WIDESPREAD AS THIS MORNING. WILL AGAIN MENTION
HEAVY RAIN NRN ZONES SATURDAY EVENING AS FORECAST PRECIPITABLE
WATER WAS EVEN HIGHER THAN TODAY.

ADJUSTED FORECAST A LITTLE TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE
SUNDAY PER 12Z GFS. THUS BOOSTED POPS SUNDAY AND RAISED TEMPS A
LITTLE...ALTHOUGH PRE-FRONTAL CLOUD COVER COULD LIMIT HEATING.

AFTER THAT MUCH COOLER TEMPERATURES SPREAD SWD INTO MIDWEEK BEFORE
RECOVERING. TRIMMED PRECIP MENTION ON TUE TO FAR NERN IA ZONES PER
GFS/ECMWF. SINCE BOTH GFS/ECMWF FORECAST ANOTHER TROUGH TOWARD
FORECAST AREA NEXT FRI MODEST POPS WERE INCLUDED FOR NEW DAY 7
ALONG WITH COOLER TEMPS N/W.

CHERMOK

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, May 4, 5:37 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT FRI MAY 4 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
537 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A SLIGHT RISK FOR SCATTERED STRONG TO SEVERE STORMS
ACROSS ALL OF THE OUTLOOK AREA TONIGHT ACROSS EASTERN NEBRASKA
AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAIN ARE THE PRIMARY HAZARDS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ALONG A
SAGGING OUTFLOW BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA AND INTO
WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST
ALONG THIS BOUNDARY THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY EVENING AND
SATURDAY NIGHT. A VERY UNSTABLE ATMOSPHERE WILL BE IN PLACE
SATURDAY AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD CAP ANY
DEVELOPMENT UNTIL A COLD FRONT APPROACHES FROM THE NORTHWEST.
THIS COLD FRONT SHOULD BE MOVING INTO NORTHEAST NEBRASKA DURING
THE EVENING...THEN WILL SWEEP THROUGH THE REST OF EASTERN
NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY
NIGHT.

KERN

In the hours before

Local storm report, May 4, 8:00 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             1 N FREMONT             41.23N 92.43W
05/04/2012  E0.88 INCH       XXX                XX   LAW ENFORCEMENT

&&

DFOBERT
Local storm report, May 4, 8:04 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
804 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             FREMONT                 41.44N 96.49W
05/04/2012  E1.50 INCH       DODGE              NE   TRAINED SPOTTER

            NORTH SIDE

&&

DFOBERT
Special weather statement, May 4, 8:10 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT FRI MAY 4 2012

IAZ069-079-050145-
MILLS IA-POTTAWATTAMIE IA-
810 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLS AND
SOUTHWESTERN POTTAWATTAMIE COUNTIES UNTIL 845 PM CDT...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR COUNCIL BLUFFS...OR 13 MILES
EAST OF OMAHA...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TREYNOR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 47 AND 48.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 4 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN IOWA AND EAST CENTRAL NEBRASKA.

LAT...LON 4112 9579 4126 9586 4135 9560 4112 9554
TIME...MOT...LOC 0105Z 256DEG 10KT 4121 9577

MILLER
Special weather statement, May 4, 9:27 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT FRI MAY 4 2012

NEZ012-018-050300-
CEDAR NE-WAYNE NE-
927 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND NORTH
CENTRAL WAYNE COUNTIES UNTIL 1000 PM CDT...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WAYNE...OR 24 MILES NORTHEAST
OF NORFOLK...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNE AND LAUREL.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 388 AND 398.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
SATURDAY MORNING FOR NORTHEASTERN NEBRASKA.

LAT...LON 4248 9701 4226 9701 4226 9691 4219 9693
      4221 9718 4250 9719
TIME...MOT...LOC 0226Z 186DEG 9KT 4226 9705

MILLER
Special weather statement, May 4, 9:44 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
944 PM CDT FRI MAY 4 2012

NEZ032-033-042-043-050315-
STANTON NE-COLFAX NE-CUMING NE-PLATTE NE-
944 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTH CENTRAL COLFAX...
SOUTHWESTERN CUMING AND NORTHEASTERN PLATTE COUNTIES UNTIL 1015 PM
CDT...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LEIGH...OR 18 MILES SOUTH OF
NORFOLK...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY AND IF IT DOES A
WARNING WILL BE ISSUED.

LOCATIONS IMPACTED INCLUDE...
CLARKSON...HOWELLS...LEIGH AND CRESTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA.

LAT...LON 4194 9700 4167 9697 4169 9737 4178 9738
      4187 9737
TIME...MOT...LOC 0240Z 264DEG 15KT 4178 9730

MILLER
Local storm report, May 4, 9:59 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HAIL             3 NNW WAYNE             42.28N 97.04W
05/04/2012  E1.00 INCH       WAYNE              NE   EMERGENCY MNGR

            HAIL COVERING THE GROUND

&&

DFOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:07 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge53 min
May 4, 7:15 PM CDTSpecial Weather StatementOAXStanton30 min
May 4, 7:27 PM CDTSevere Thunderstorm WarningOAXDodge, Washington48 min
May 4, 8:08 PM CDTSevere Thunderstorm WarningOAXDodge, Washington30 min
May 4, 8:14 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders30 min
May 4, 9:27 PM CDTSpecial Weather StatementOAXWayne33 min
May 4, 9:34 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce, Wayne41 min
May 4, 9:44 PM CDTSpecial Weather StatementOAXStanton31 min
May 4, 9:52 PM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton38 min
May 4, 10:12 PM CDTSevere Thunderstorm WarningOAXPierce, Wayne32 min
May 4, 10:31 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne59 min
May 4, 11:03 PM CDTFlash Flood WarningOAXWayne4 hr
May 4, 11:06 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne54 min
May 4, 11:16 PM CDTSpecial Weather StatementOAXCuming29 min
May 4, 11:37 PM CDTSpecial Weather StatementOAXDodge23 min
May 4, 11:46 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge44 min
May 5, 12:00 AM CDTSevere Thunderstorm WarningOAXAntelope45 min
May 5, 12:14 AM CDTSpecial Weather StatementOAXBurt31 min
May 5, 12:30 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders45 min
May 5, 12:33 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington42 min
May 5, 12:46 AM CDTSevere Thunderstorm WarningOAXMadison, Stanton44 min
May 5, 1:09 AM CDTSevere Thunderstorm WarningOAXDodge21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.